MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1ELAIQC
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: a technician evaluated the device, performed testing, and the unit was noted to be operating within the manufacturing specifications.A review of the logs indicated that the unit had entered backup ventilation at the time of the event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the 980 ventilator unexpectedly stopped supplying gas and "backup ventilation" appeared on the status display.Background fault diagnostic codes were generated.Although patient intervention details are unknown, there was no harm to the patient as a result of the event.
 
Additional Manufacturer Narrative
H10 additional information: additional information was received on 2021-apr-28 regarding patient intervention details.Updated b5.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was placed on an alternate ventilator with no harm.
 
Additional Manufacturer Narrative
Additional code added to section h6 evaluation code method.Component code added.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the 980 v entilator unexpectedly stopped supplying gas and "backup ventilation" appeared on the status display.Background fault diagnostic codes were generated.The device was available for evaluation.The analysis of the image (of diagnostic logs) confirmed the reported issue.It was observed the ventilator entered backup ventilation mode.The field technician during his visit, performed est (extended self test) and the device as released for use.The analysis from image indicates a possible fault with a proportional solenoid psol or the pneumatic interface (pi) pcba (printed circuit board assembly).As no parts were retuned, analysis could not determine a definite conclusion or failure cause to the reported event.The investigation could not determine a cause of the event.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
MDR Report Key11259351
Report Number8020893-2021-00020
Device Sequence Number11690374
Product Code CBK
UDI-Device Identifier10884521171725
UDI-Public10884521171725
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1ELAIQC
Device Catalogue Number980X1ELAIQC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer04/28/2021
07/14/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date05/07/2021
07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1